Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 16, 2016Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 16, 2016, 8:13 PM EDT for Lake County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 8:13 PM EDT (00:13 UTC)
Expired
Jul 16, 2016, 9:15 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1711 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS82 KMLB 170013
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EDT SAT JUL 16 2016
 
FLZ044-045-053-144-170115-
NORTHERN LAKE COUNTY FL-OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
813 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...SOUTHWESTERN
LAKE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 915 PM EDT...

AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER INTERCESSION CITY...MOVING NORTH AT 15 TO 20 MPH. ADDITIONAL
STRONG STORMS WERE NEAR LAKE APOPKA AND LEESBURG MOVING NORTH.

WIND GUSTS TO 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...APOPKA...OCOEE AND WINTER GARDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2896 8195 2896 8166 2904 8166 2904 8164
      2813 8131 2812 8145 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8166 2835 8166
      2835 8177 2889 8195
TIME...MOT...LOC 0010Z 164DEG 19KT 2828 8154 

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:18 PM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 16, 3:18 PM EDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
318 PM EDT SAT JUL 16 2016

.DISCUSSION...

Through tonight...Showers and storms pushing inland along the sea
breeze at mid afternoon...also large outflow pushing out ahead of
this activity across the interior starting to form additional
convection along it. Still expecting highest coverage late afternoon
through around sunset with collisions occurring between east-west
coast sea breezes and outflows. Have distributed evening PoPs
accordingly, with scattered values west of Orlando into Lake County.
Interior activity should wind down within an hour or two of
sunset...then may be a few cells push onto Treasure Coast/Southern
Brevard through the overnight hours. Mins generally in the mid
70s...some upper 70s on the immediate Space/Treasure coasts.

Sun-Sun Night...Precip coverage looks to be a little more restricted
as some drier air works in aloft. Slow northward drift of the low
level ridge axis will have most of the area in easterly flow with
and early push of sea breeze inland. Have highest PoPs around 30
percent over interior for late day boundary collisions and Treasure
Coast cos where moisture will be a little deeper for the late
morning/early afternoon activity. Only isolated/slight chance PoPs
remainder of EC FL.  High temps near 90/low 90s near east coast and
low-mid 90s inland. Most of inland precip activity should push west
of Lake Co by sunset.

Mon-Fri...(previous discussion) Little overall change from previous
model runs is indicated. Very strong mid/upper level high pressure
will build over the central/southern Plains through the period while
the Bermuda ridge axis will remain north of central FL through mid
week. This will provide surface to mid level onshore flow, while
upper level northeast flow will cause some subsidence/dry air aloft
to linger. Bands of higher moisture will move east to west across
the area, so timing of days with higher PoPs will be difficult to
discern in the models. However, this type of pattern favors the west
side of the peninsula for highest afternoon and evening rain
chances/amounts. Coastal sections will have their chances mainly
during the night/morning. The 00z GFS still showed greater deep
layer moisture towards the end of the week as a mid/upper level
trough drops down the eastern seaboard and subsidence wanes. This
would provide greater areawide coverage of showers/storms and bring
some rainfall to more of the abnormally dry locations.

Until we start getting a higher coverage of rainfall, lows will
remain several degrees above normal in the mid-upper 70s.  Onshore
flow should keep coastal max temps close to normal, around 90, while
interior max temps remain slightly above normal in the lower-mid 90s.

&&

.AVIATION...VCTS with tempo MVFR/IFR in sct convection inland sites
late this afternoon/early evening as sea breeze boundaries and
outflows collide. Becoming VFR area wide after 17/02z through the
overnight hours.

&&

.MARINE...(edited from previous discussion)
Tonight-Sunday...Generally favorable boating conditions with the low-
level ridge axis moving slowly north from the central peninsula into
the north peninsula into Sunday...allowing onshore flow to deepen.
The pressure gradient will still remain fairly weak with onshore
winds 8-14 kts and seas around 2 ft near shore/2-3 ft well offshore.
The ECSB will develop late morning/early afternoon again and push
inland. Isold precipitation chances moving toward the northwest with
greatest timing for activity in the late night/morning hours and
most likely from the Cape southward.

Sun...The axis of the Bermuda high pressure ridge north of the area
will provide an east/southeast wind flow. Speeds look to be 10 knots
or less except about 12-13 knots in the south. Seas 2-3 feet. The
chance of westward moving showers/storms looks low.

Mon-Wed...Onshore flow will continue with little change in wind
speeds. Seas around 3 feet except 3-4 feet offshore. Rain chances
should increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  90  76  91 /  10  20  10  20
MCO  75  94  76  93 /  20  20  10  20
MLB  78  90  79  89 /  20  20  10  20
VRB  77  91  76  90 /  20  30  20  20
LEE  76  96  77  96 /  30  30  10  20
SFB  75  94  76  94 /  20  20  10  20
ORL  76  94  76  94 /  20  20  10  20
FPR  76  90  75  89 /  20  30  20  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

SHORT TERM/LONG TERM...Glitto
AVIATION/RADAR/DSS...Ulrich
Hazardous weather outlook, Jul 16, 11:00 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT SAT JUL 16 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-170000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1100 AM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS WILL DEVELOP AS THE EAST COAST SEA BREEZE
MOVES INLAND ACROSS THE SPACE AND TREASURE COASTS THROUGH EARLY
AFTERNOON. STORMS WILL CONTINUE TO DEVELOP TOWARD THE NORTH AND
WEST THROUGH THE AFTERNOON...BECOMING SCATTERED IN COVERAGE AND
FOCUS ON INTERIOR AREAS FROM OKEECHOBEE COUNTY NORTHWARD TO LAKE
COUNTY...IN THE GENERAL VICINITY OF THE FLORIDA TURNPIKE.

THE MAIN THREATS FROM STORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING. A FEW STORMS RESULTING FROM BOUNDARY COLLISIONS MAY
PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND WIND GUSTS UP TO 50 MPH.

.FLOOD IMPACT...
AFTERNOON AND EARLY EVENING STORMS LOCATED WELL INLAND MAY
PRODUCE LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES DUE TO SLOW
MOVEMENT AND STORM MERGERS. THIS COULD RESULT IN SOME TEMPORARY
PONDING FOR LOW-LYING SPOTS.

.EXCESSIVE HEAT IMPACT...
ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS WILL COMBINE TO
PRODUCE PEAK HEAT INDEX VALUES BETWEEN 100 AND 105 THIS AFTERNOON
GENERALLY ACROSS INLAND AREAS AWAY FROM THE COAST. IF YOU WILL BE
OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF
THE SUN.

.MARINE THUNDERSTORM GUST IMPACT...
SOME GUSTY WINDS FROM THUNDERSTORM OUTFLOWS ARE POSSIBLE ALONG
THE SPACE AND TREASURE COASTS THROUGH LATE THIS MORNING.
OTHERWISE...STORMS ARE EXPECTED TO DEVELOP OVER LAND AND AFFECT
MAINLY INLAND LAKES. A FEW OF THESE MAY PRODUCE WIND GUSTS AROUND
35 KNOTS AND FREQUENT LIGHTNING STRIKES THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO ISOLATED LIGHTNING STORMS REMAIN IN THE
FORECAST...ESPECIALLY OVER THE INTERIOR. ANY SUMMER STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL...STRONG
GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/ULRICH

In the hours before

Special weather statement, Jul 16, 5:53 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EDT SAT JUL 16 2016

FLZ044-144-162315-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
553 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 715 PM EDT...

AT 549 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL BOUNDARIES
CONVERGING ON LAKE COUNTY IN THE VICINITY OF STATE ROAD 27.

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH 730 PM BETWEEN
LEESBURG AND MASCOTTE. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM
A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2896 8195 2896 8167 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2149Z 160DEG 17KT 2858 8183

BRAGAW/SMITH
Special weather statement, Jul 16, 7:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EDT SAT JUL 16 2016

FLZ044-045-144-170015-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
716 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE AND LAKE
COUNTIES UNTIL 815 PM EDT...

AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLERMONT...MOVING NORTHWEST AT 10 TO 15 MPH.

SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM. ADDITIONAL STRONG STORMS WILL AFFECT NORTHWEST ORANGE COUNTY
AND WESTERN LAKE COUNTY THROUGH 815 PM.

LOCATIONS IMPACTED INCLUDE...
CLERMONT...MASCOTTE...MOUNT DORA...APOPKA...OCOEE...WINTER GARDEN...
LEESBURG AND EUSTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2896 8194 2896 8166 2903 8166 2904 8163
      2860 8144 2835 8166 2835 8179 2836 8179
      2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2314Z 125DEG 13KT 2864 8170

15
Special weather statement, Jul 16, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EDT SAT JUL 16 2016

FLZ044-045-053-144-170115-
NORTHERN LAKE COUNTY FL-OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
813 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...SOUTHWESTERN
LAKE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 915 PM EDT...

AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER INTERCESSION CITY...MOVING NORTH AT 15 TO 20 MPH. ADDITIONAL
STRONG STORMS WERE NEAR LAKE APOPKA AND LEESBURG MOVING NORTH.

WIND GUSTS TO 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...APOPKA...OCOEE AND WINTER GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2896 8195 2896 8166 2904 8166 2904 8164
      2813 8131 2812 8145 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8166 2835 8166
      2835 8177 2889 8195
TIME...MOT...LOC 0010Z 164DEG 19KT 2828 8154

15

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.